I am quitting effexor (slowly but surely) and am down to 50 mg from 150. The only problem I have is depressed mood which my shrink says is a withdrawal symptom.
I plan to be med free as long as I can and if I have to get back on meds ever again (been on them for 11 years continuously) it will be lexapro first because I used to take celexa and it was working better than others.
My doctor said if I get too depressed to start lexapro right away. He gave me samples. I know effexor shouldn't be taken with tricycline AD but what about SSRI's? My shrink said it should be OK but he didn't look too confident.
Effexor is a serotonin-norepinephrine reuptake inhibitor (SNRI). It already do the job of the SSRI's but it acts on the norepinephrine too. Mixing both, especially in high dose, could result in a serotonin syndrome/toxicity. The chance are low with a low 50mg dose of Effexor and starting dose of Lexapro but i see no point in taking both together. I would avoid taking both together and choose one or the other.
Please note that I'm not a doctor but you did say yours wasn't too confident and i am not too confident too. My bet would be to start Lexapro only after complete stop of Effexor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.